Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Mar 2, 2021, 4:11 PM EST for Orange County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2021, 4:11 PM EST (21:11 UTC)
- Expired
- Mar 2, 2021, 5:00 PM EST
- In force
- 49 min
- Issued by
- NWS Melbourne, FL
County Orange County, FL
The radar
The Melbourne radar (KMLB), 70 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.2 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
545
WWUS82 KMLB 022111
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
411 PM EST Tue Mar 2 2021
FLZ045-046-147-022200-
Northern Brevard County FL-Orange FL-Seminole FL-
411 PM EST Tue Mar 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEMINOLE AND CENTRAL
ORANGE COUNTIES UNTIL 500 PM EST...
At 411 PM EST, Doppler radar was tracking a strong thunderstorm over
Orlando Executive Airport, or over Azalea Park, moving east at 25
mph.
Wind gusts up to 50 mph and funnel clouds will be possible with this
storm.
Locations impacted include...
Orlando, Altamonte Springs, Oviedo, Winter Park and Casselberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2864 8142 2868 8102 2866 8101 2863 8101
2862 8099 2861 8099 2861 8097 2869 8097
2869 8094 2842 8094 2848 8143
TIME...MOT...LOC 2111Z 269DEG 20KT 2855 8134
$$
RodriguezWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Mar 2, 4:06 PM EST, 5 minutes earlier.
Area forecast discussion, Mar 2, 4:06 PM EST, 5 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
406 PM EST Tue Mar 2 2021
.DISCUSSION...
Current-Tonight...Latest afternoon surface analysis keeps the
stalled front stretched from Brevard County across Orlando towards
the northern Tampa area, with wind observations across the interior
showing southwesterly ahead of the boundary and north to northeast
behind. An impressive cu field has developed across the state, with
visible satellite easily identifying the east coast sea breeze just
east of I-95, and the lake shadows from Lake Okeechobee and
Kissimmee. Earlier dense stratus that had filtered just north of I-4
has eroded slightly, but still blankets most of north FL, with low
ceilings slowly returning across the north. Over the last hour or
so, radar has become more active, with isolated pop up showers
developing over the interior, moving to the east around 20 mph.
While conditions are not in favor of thunder this afternoon, heavy
downpours are possible for areas near Orlando towards the Space
Coast.
By dusk, high res models initiate additional shower activity along
the east coast sea breeze, but should still remain isolated to
scattered, with no lightning anticipated. Will keep a 30% chance of
showers for Brevard and coastal Volusia prior to midnight, with most
activity pushing offshore in the late night to early morning hours.
Southwest flow will begin to increase, with the stalled boundary
expected to shift northward as a warm front, resulting in higher
dewpoints tonight. Expect dense low clouds overnight, but rain
chances remaining offshore until just before daybreak. Another night
of above normal lows in the low to mid 60s.
Tomorrow...A surface low just south of Louisiana in the Gulf of
Mexico will shift towards the western Florida panhandle later
tonight, deepening as it exits towards the GA/SC coast by daybreak.
While a majority of the highest rain chances remain well to the
north of the local area, this system will drag a strong cold front
through central FL tomorrow. Models indicating a thin line of
showers ahead of the front reaching Lake and Volusia counties by
sunrise. Have continued the mention of thunder with this band,
although trends do not look in favor of lightning but a few strikes
cannot be ruled out, especially towards the early afternoon. Higher
rain chances will expand north to south through midday to late
afternoon, with coverage at 40-50% for everywhere except the
Treasure Coast. Highs slightly lower tomorrow with the influence of
the passing front, ranging from the low to mid 70s north of I-4, to
the low 80s for the Treasure Coast.
Late Week (previous)...A large area of high pressure initially North
of the Grt Lakes will extend drier cooler conds across much of the
Eastern seaboard Thu-Fri. Modest north component winds will keep
temperatures pleasantly cool locally with highs in the 70s and lows
in the 50s. Fri night into Sat another fast-moving plains
disturbance crosses into the north gulf region by early Sat.
Operational EC and GFS continue to indicate appreciable mid-level
forcing along with surface genesis close to the FL peninsula Sat.
The forecast continues to show a marked increase in local rain chcs
during Sat, along with a chance of strong storms, as the deepening
system crosses the state by Sat night.
Extended (previous)...Brisk onshore flow from the Atlc Sunday behind
the departing system will produce coastal hazards with rough surf
Sunday and Sunday night. High pressure over the Mid-Atlc region will
keep temperatures mild to cool with no rain chances expected the
early portion of next week.
&&
.AVIATION...
No change to the current position of the stalled boundary this
afternoon, stretching from KMLB to KPIE. Isolated showers have
developed along the west coast breeze, with IFR/MVFR cigs possible
through the afternoon for interior terminals. Shower activity will
continue to move towards the coast through 00Z, with additional
showers possible for coastal terminals after an interaction with the
east coast sea breeze. Tonight, the boundary will lift northward as
a warm front, signaling the potential for low stratus and IFR cigs
from 06-12Z. A secondary cold front will push through northern
terminals near 12Z, with a line of showers advancing southeast
through the afternoon.
&&
.MARINE...
Tonight-Tomorrow...East winds of 10 to 15 knots will veer southwest
overnight, increasing quickly up to 20 knots towards daybreak as a
stalled boundary currently south of Cape Canaveral lifts northward
as a warm front, with a stronger cold front pushing across the local
waters tomorrow. By late tomorrow morning, west winds will veer
northerly, continuing to increase 20-25 knots in the offshore waters
north of Sebastian Inlet. Seas have been slow to increase today,
maintaining at 4-6 ft this afternoon, but will rise to 6-8 ft in the
offshore waters by daybreak. Small craft should exercise caution in
the nearshore Volusia waters, with an advisory in the offshore
waters north of Sebastian Inlet.
Late Week-Weekend (previous)...Nly wind fetch will keep seas
elevated especially over the gulf stream and outer waters into
Friday, where headlines will be possible for caution. Attention
turns to next approaching gulf system late Friday, which will re-
develop unfavorable conditions over all the waters during the
weekend and to some degree early next week, with stout onshore flow
developing behind the departing low center early next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 61 74 52 72 / 30 50 0 0
MCO 66 77 53 76 / 20 50 0 0
MLB 66 79 56 74 / 30 40 0 0
VRB 66 81 57 74 / 20 40 10 10
LEE 64 76 52 74 / 20 40 0 0
SFB 65 77 52 74 / 20 50 0 0
ORL 67 78 54 75 / 20 50 0 0
FPR 66 83 57 75 / 20 30 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 7 AM EST Thursday for Flagler Beach
to Volusia-Brevard County Line 20-60 nm-Volusia-Brevard
County Line to Sebastian Inlet 20-60 nm.
&&
SHORT TERM/AVIATION...Smith
LONG TERM....Combs/HaleyHazardous weather outlook, Mar 2, 4:47 AM EST, 11 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 447 AM EST Tue Mar 2 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-030000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 447 AM EST Tue Mar 2 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .RIP CURRENT IMPACT... Rough surf with breaking waves of 4 to 6 feet and a high risk of dangerous rip currents expected today at the Atlantic beaches of Brevard and Volusia Counties. Along the Treasure Coast, a moderate risk of rip currents is expected. While rip currents will be present all day, the threat will be highest from 2PM to 6PM this afternoon. Large breaking waves can knock you off your feet and make you even more susceptible to becoming caught in the seaward pull of a rip current. Swimming is not advised in the high risk area. Only swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. .WIND AND SEA IMPACT... Northerly winds this morning veering easterly into this afternoon and increasing to 15-20 knots with seas of 6 to 8 feet beyond 20nm from the Brevard and Volusia Coasts. A Small Craft Advisory will go into effect for the offshore Volusia zone at 7AM this morning and the offshore Brevard zone at 1PM this afternoon. Due to seas 4 to 6 feet, small craft should exercise caution in the nearshore Brevard and Volusia waters today. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. At least a moderate risk of rip currents and hazardous seas are expected to continue into mid-week. A chance of lightning storms will be ongoing Wednesday morning into Wednesday afternoon as a low pressure center moves across north Florida early Wednesday. A few storms could become strong with gusty winds and possibly small hail. Another low pressure center is forecast to develop over the gulf of Mexico on Saturday. There will be a chance of storms Saturday with approach of this system, with a few of the storms possibly becoming strong as the low and associated cold front crosses the state late Saturday. Strong winds and building seas, with rough surf conditions are expected over the open Atlantic Sunday and into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Leahy
In the hours before
Special weather statement, Mar 2, 3:02 PM EST, 1 hour 9 minutes before
Special Weather Statement National Weather Service Melbourne FL 302 PM EST Tue Mar 2 2021 FLZ045-144-022045- Orange FL-Southern Lake County FL- 302 PM EST Tue Mar 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAKE AND SOUTHWESTERN ORANGE COUNTIES UNTIL 345 PM EST... At 301 PM EST, Doppler radar was tracking an intense shower over Clermont, or near Ferndale, moving east-southeast at 20 mph. Winds in excess of 40 mph will be possible with this storm. Funnel clouds will also be possible. Locations impacted include... Orlando, Ocoee, Winter Garden, Groveland and Windermere. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2849 8186 2867 8181 2861 8137 2835 8145 TIME...MOT...LOC 2001Z 285DEG 17KT 2857 8176 Cristaldi
Special weather statement, Mar 2, 4:11 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
411 PM EST Tue Mar 2 2021
FLZ045-046-147-022200-
Northern Brevard County FL-Orange FL-Seminole FL-
411 PM EST Tue Mar 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEMINOLE AND CENTRAL
ORANGE COUNTIES UNTIL 500 PM EST...
At 411 PM EST, Doppler radar was tracking a strong thunderstorm over
Orlando Executive Airport, or over Azalea Park, moving east at 25
mph.
Wind gusts up to 50 mph and funnel clouds will be possible with this
storm.
Locations impacted include...
Orlando, Altamonte Springs, Oviedo, Winter Park and Casselberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2864 8142 2868 8102 2866 8101 2863 8101
2862 8099 2861 8099 2861 8097 2869 8097
2869 8094 2842 8094 2848 8143
TIME...MOT...LOC 2111Z 269DEG 20KT 2855 8134
RodriguezThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 3:52 AM EST | Beach Hazards Statement | MLB | Volusia | 15 hr |
| Mar 2, 3:52 AM EST | Rip Current Statement | MLB | Volusia | 15 hr |
| Mar 2, 3:02 PM EST | Special Weather Statement | MLB | Orange | 43 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.